Print This Post Print This Post

Could This Supplement Be Causing My Symptoms?

Written by Wellness Club on January 5, 2010 – 6:45 pm -

Could This Supplement Be Causing My Symptoms?

By Nurse Mark

 

Many of our regular readers and visitors to our website know that Dr. Myatt has been working closely with a highly-respected reproductive immunologist and infertility specialist in New York. Dr. Jeff Braverman contacted Dr. Myatt almost a year ago – he is a conventional (allopathic) infertility specialist, but he had heard of some successes with natural remedies and supplementation and was intrigued. He wanted to know more, to know how he could apply natural solutions to help his infertility patients conceive. He and Dr. Myatt have been collaborating since then, and Dr. Myatt has formulated some specialty products with Dr. Bravermans requirements and patients in mind. It has been a match made in heaven – Dr. Braverman has related his successes to us and it is clear that the combination of allopathic, high-tech, cutting edge fertility treatments and holistic, natural fertility-enhancing and health-improving strategies is a good mix indeed.

Still, there arise questions and problems. This is not limited to infertility treatment; we get occasional calls or letters from customers with similar complaints that seem to have begun after newly starting other supplements.

One problem we run into is that often people do not consider that there could be an interaction between drugs and supplements. If there is such a caution with a supplement you may be sure that Dr. Myatt has listed it on the web page that describes the supplement!

Another problem is that people often don’t think to tell one doctor about the problems being treated by or the drugs that have been prescribed by another doctor. This is the age of specialization of course, and a patient may think what business is it of the infertility specialist to know about my stomach problems?

Well, it can be of vital importance, as you will see from my answer to this person below. This highlights just why it is so very important, in this age of specialization, to have a doctor (like Dr. Myatt) who will oversee and coordinate your medical care, ensuring that nothing is missed – that even if the bone doctor doesn’t know or care what the kidney doctor is doing, and neither of them care what the allergy doctor has prescribed, someone will be there to make sure nothing is missed and that treatments for one condition do not adversely affect another condition.

 

Here is a letter that recently arrived here:

Good morning Dr. Myatt, hope all is well.

Per the suggestion of Dr. Braverman, my husband has been on 2 Maxi Flavone’s a day since New Year’s Eve.  Do you know if the herbs in Maxi Flavone will or can disrupt an ulcer?  My husband was diagnosed with a stomach ulcer 3 months ago and currently on Nexium.  Since the past 4 days of him taking it, he wakes up with pretty bad stomach pains.  I’m not sure if the Maxi Flavone’s are irritating it again as he was feeling much better until he started taking these?

Thank you,

~Andrea

And here is my reply to Andrea:

Hi Andrea,

While it is extremely unlikely that Maxi Flavone is causing a return of your husbands stomach pains, it is impossible for us to say with absolute certainty since there is so much else about your husbands medical condition that we don’t know. Because of this, if he feels that the Maxi Flavone has caused him to experience stomach discomfort he should discontinue it until he has spoken with his own doctor and with Dr. Braverman about this.

There are a great many things that can cause an exacerbation or return of stomach pain. Nexium is a drug that is approved for short-term use (4 to 8 weeks), generally for GERD and healing of erosive esophagitis. It is not intended for long-term use, though your husband’s doctor will most likely be very happy to continue to prescribe it indefinitely.

Perhaps a better solution to your husbands complaints of stomach pain would be to correct the cause of the problem instead of masking the symptoms with a drug like Nexium. Does anyone really believe that GERD and ulcers are caused by a Nexium deficiency?

Here is some very useful information that may be of interest to you and your husband both – Dr. Myatt and I have written extensively about this subject and have resolved (we can’t use the “cure” word – conventional medicine and Big Pharma have that one trademarked – only they are allowed to “cure”) many patients complaints of GERD and ulcers without resorting to the use of acid-blocking drugs.

What’s Burning You? The REAL Cause of Heartburn, Indigestion and GERD (and How To Correct It) By Dr. Dana Myatt

Would You Like Some Pneumonia With Your Acid Blocker Pill? By Nurse Mark

Help – I’m Hooked On Acid Blocking Drugs! By Nurse Mark

Again, there is nothing in Maxi Flavone that we know could cause an exacerbation (worsening) of gastric ulcer symptoms or pain – but if you or your husband feel that it may have contributed to the return of his stomach pain then you should stop using it until you have consulted with his gastroenterologist.

If you wish to take a more holistic and natural approach to your husbands stomach / ulcer / digestive problems, Dr. Myatt is available for inexpensive Brief Phone Consultations and for more intensive and in-depth Alternative Medicine Consultations .

One final note: Dr. Braverman recommended the Maxi Flavone for your husband in order to improve certain aspects of his nutritional status, thus enhancing his fertility too. When he is using acid blocking drugs such as Nexium his ability to properly digest and assimilate food and nutrients is being altered and his nutritional status is most likely significantly compromised. Improved nutritional status, that is having all the essential amino acids, essential fatty acids, vitamins, minerals, and micronutrients necessary for proper health and body function will be very important to your work with Dr. Braverman.

Hope this helps,

Cheers,

Nurse Mark

Print This Post Print This Post
SocialTwist Tell-a-Friend

Posted in Digestive Health, Drugs and Alternatives, Fertility, Health Questions | No Comments »

You must be logged in to post a comment.


Disclaimer: These statements have not been evaluated by the Food and Drug Administration. These products are not intended to diagnose, treat, cure, or prevent any disease. No information on this website is intended as personal medical advice and should not take the place of a doctor's care.